Alert archive / Indiana / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 71, NWS Louisville, KY
NWS Louisville, KY issued this severe thunderstorm warning at Jun 5, 2019, 7:44 PM EDT for Crawford County, Orange County, Indiana. It was in force for 46 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 5, 2019, 7:44 PM EDT (23:44 UTC)
- Expired
- Jun 5, 2019, 8:30 PM EDT
- In force
- 46 min
- Issued by
- NWS Louisville, KY
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Crawford County, IN, Orange County, IN
The radar
The Louisville radar (KLVX), 74 km from the middle of the area, began a volume at 23:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 5, 7:54 PM EDT | TSTM WND DMG | 1 Ssw Greenbrier, IN | A TREE WAS DOWNED AT A RESIDENCE ON COUNTY ROAD 760 S. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 10 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 5, 4:05 PM EDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 11.7 hours before the alert went out and 256 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 171 J/kg
- Mixed-layer CIN
- -177 J/kg
- Mixed-layer LCL
- 1458 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 251 m²/s²
- 0-3 km storm-relative helicity
- 257 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
841
WUUS53 KLMK 052344
SVRLMK
INC025-117-060030-
/O.NEW.KLMK.SV.W.0071.190605T2344Z-190606T0030Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Louisville KY
744 PM EDT Wed Jun 5 2019
The National Weather Service in Louisville has issued a
* Severe Thunderstorm Warning for...
Northwestern Crawford County in south central Indiana...
Southern Orange County in south central Indiana...
* Until 830 PM EDT.
* At 744 PM EDT, a severe thunderstorm was located 9 miles southwest
of Paoli, moving southeast at 15 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
English, Greenbrier, Ethel, Temple, Valeene, Fargo, Taswell, Bacon,
Youngs Creek and Mifflin.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Large hail and damaging winds and continuous cloud to ground
lightning is occurring with this storm. Move indoors immediately.
Lightning is one of nature's leading killers. Remember, if you can
hear thunder, you are close enough to be struck by lightning.
&&
LAT...LON 3851 8659 3842 8632 3824 8653 3845 8668
3847 8668
TIME...MOT...LOC 2344Z 295DEG 15KT 3845 8658
HAIL...1.00IN
WIND...60MPH
$$
AMS2 follow-up statements
862
WWUS53 KLMK 052358
SVSLMK
Severe Weather Statement
National Weather Service Louisville KY
758 PM EDT Wed Jun 5 2019
INC025-117-060030-
/O.CON.KLMK.SV.W.0071.000000T0000Z-190606T0030Z/
Crawford IN-Orange IN-
758 PM EDT Wed Jun 5 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM EDT
FOR NORTHWESTERN CRAWFORD AND SOUTHERN ORANGE COUNTIES...
At 758 PM EDT, a severe thunderstorm was located near English, moving
southeast at 15 mph.
HAZARD...Ping pong ball size hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect wind
damage to roofs, siding, and trees.
Locations impacted include...
English, Greenbrier, Ethel, Temple, Valeene, Fargo, Taswell, Bacon,
Youngs Creek and Mifflin.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Continuous cloud to ground lightning is occurring with this storm.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.
&&
LAT...LON 3851 8659 3842 8632 3824 8653 3845 8668
3847 8668
TIME...MOT...LOC 2358Z 295DEG 15KT 3842 8651
HAIL...1.50IN
WIND...60MPH
$$
AMS958
WWUS53 KLMK 060018
SVSLMK
Severe Weather Statement
National Weather Service Louisville KY
818 PM EDT Wed Jun 5 2019
INC025-117-060030-
/O.CON.KLMK.SV.W.0071.000000T0000Z-190606T0030Z/
Crawford IN-Orange IN-
818 PM EDT Wed Jun 5 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM EDT
FOR NORTH CENTRAL CRAWFORD AND SOUTHEASTERN ORANGE COUNTIES...
At 818 PM EDT, a severe thunderstorm was located near English, moving
southeast at 15 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
English, Temple, Bacon, Valeene and Fargo.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Continuous cloud to ground lightning is occurring with this storm.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.
&&
LAT...LON 3842 8632 3831 8645 3841 8652 3847 8646
TIME...MOT...LOC 0018Z 295DEG 15KT 3838 8641
TORNADO...POSSIBLE
HAIL...1.00IN
WIND...60MPH
$$
AMSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 5, 7:23 PM EDT, 21 minutes earlier.
Area forecast discussion, Jun 5, 7:23 PM EDT, 21 minutes before
Area Forecast Discussion National Weather Service Louisville KY 723 PM EDT Wed Jun 5 2019 ...Updated Aviation Discussion... .Mesoscale Update... Issued at 415 PM EDT Wed Jun 5 2019 Atmosphere has destabilized and storms have initiated over Illinois and Indiana. Decent focus from just north of Vincennes to near Seymour. Strong instability in place with sfc-based CAPE over 3000 J/kg, and well over 1000 J/kg of downdraft CAPE across all of southern Indiana and most of north central Kentucky. Main threat will be damaging winds, primarily of the pulse variety, but there is just enough shear that we can't rule out enough organization for storms to develop a cold pool and start diving southward. Southern boundary of WW 332 may be generous by a row of counties to cover that possibility. && .Short Term...(This evening through Thursday) Issued at 320 PM EDT Wed Jun 5 2019 Current synoptic setup has a cut-off low over New Mexico with weak upper ridging to the north and zonal upper-level flow over the Ohio Valley. Isolated afternoon pop up showers and thunderstorms are still a possibility today as we sit within a moist and unstable air mass with CAPE values exceeding 3000 J/kg. Deep level shear is less impressive, which would suggest that any storms that do develop would be pulsey in nature. Hazards associated with any isolated afternoon/early evening storms would be brief heavy rain, local gusty winds and possible hail. Surface winds from the southwest will continue to gust into the low 20mph range until near sunset. A 500 mb shortwave, currently over the Great Lakes, will travel east throughout the evening. Models are in fair agreement with a line of storms moving south into southern Indiana later this evening into the overnight hours. The 05/17Z HRRR brings this line into southern Indiana by 06/00Z, but shows a weakening trend as it moves into central KY. The 3K NAM is a bit slower with a showtime of 06/02Z, but agrees with the weakening trend. SPC has placed a portion of our western southern Indiana counties with an Enhanced Risk and the rest of our forecast area within a Slight Risk with the most likely hazard being damaging winds. Short range models show most of this activity moving out of our area by Thursday morning. We'll remain in an unstable environment Thursday as the cut-off low edges closer from the west bringing continued chances of showers and thunderstorms enhanced by diurnal instability. Forecast soundings show a drastic decrease in wind speed aloft, with speeds less than 20 knots up to 400mb. This will result in slow moving storms, which could pose localized flooding issues anywhere heavy rain should occur. Expect to see broken to overcast skies with max temps reaching into the low 80s with dewpoints sitting uncomfortably in the upper 60s to lower 70s. .Long Term...(Thursday night through Wednesday) Issued at 300 PM EDT Wed Jun 5 2019 Thursday Night... Scattered showers and storms will likely continue into at least the first part of the Thursday night time frame, until instability is lost. The pulse severe threat will likely be diminishing, however the localized Flash Flooding threat will likely linger a bit as storms will be nearly stationary and should be quite efficient rainfall producers. Friday - Monday... The well-advertised cutoff low will move into and wobble around the TN Valley through the weekend. This feature will provide focus for scattered to numerous showers and storms through the weekend as waves of energy rotate around the parent low. Waves of deeper moisture will also rotate into the region at times, providing precipitable water values up around 2" at times. A localized Flash Flooding threat is expected to continue during this time, and may increase with each round of storms, especially for areas that see repeated instances of heavy rain. Given extensive cloud cover and plenty of precipitation, look for small diurnal temperature ranges through the weekend. Highs should mostly be in the upper 70s and low 80s, while lows should mostly be in the 65 to 70 degree range. Monday Night - Wednesday... The parent low will be over the Gulf Coast region by this time, and will likely be swept by a northern stream shortwave trough. This will help to push the deep moisture out of our region, and will also swing a notable cold front through our region Monday night. As a result, we'll see a return to dry and pleasant conditions through mid week. Highs are expected to run a bit below normal in the upper 70s to around 80. Meanwhile, lows will drop into the upper 50s and low 60s as dew points trend lower in the Canadian origin airmass. && .Aviation...(00Z TAF Issuance) Updated at 715 PM EDT Wed Jun 5 2019 Convection over southern Indiana will drop southward into HNB, SDF, and LEX over the next few hrs. Have included TEMPO for MVFR vis, as we expect any IFR restrictions to be very short-lived and the ceilings will stay VFR. Expect storms to die down late this evening, with light winds and mid-level ceilings. Enough trapped moisture by daybreak to drop ceilings into MVFR, with a very close call for fuel- alternate. Will only take SDF into fuel-alternate, keeping LEX and HNB just above 2000 feet for the morning. Ceilings should lift to VFR early in the afternoon, with enough of a storm chance near a quasi-stationary boundary to support VCTS. BWG should remain high and dry this evening, and VFR on Thu morning, but will get in on the possible convection in the afternoon. && .LMK WATCHES/WARNINGS/ADVISORIES... IN...None. KY...None. && Mesoscale...RAS Short Term...CG Long Term...BJS Aviation...RAS
Hazardous weather outlook, Jun 5, 3:31 PM EDT, 4 hours 13 minutes before
Hazardous Weather Outlook National Weather Service Louisville KY 331 PM EDT Wed Jun 5 2019 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-061945- Orange-Washington-Scott-Jefferson-Dubois-Crawford-Perry-Harrison- Floyd-Clark-Hancock-Breckinridge-Meade-Ohio-Grayson-Hardin-Bullitt- Oldham-Trimble-Henry-Shelby-Franklin-Spencer-Anderson-Woodford- Fayette-Bourbon-Nicholas-Nelson-Mercer-Jessamine-Larue-Marion-Boyle- Garrard-Madison-Butler-Edmonson-Hart-Green-Taylor-Casey-Lincoln- Logan-Warren-Simpson-Allen-Barren-Monroe-Metcalfe-Adair-Russell- Cumberland-Clinton- Including the cities of Paoli, Salem, Scottsburg, Madison, Jasper, English, Tell City, Corydon, New Albany, Jeffersonville, Lewisport, Hawesville, Hardinsburg, Brandenburg, Hartford, Leitchfield, Elizabethtown, Shepherdsville, Louisville, La Grange, Bedford, Milton, New Castle, Shelbyville, Frankfort, Georgetown, Cynthiana, Taylorsville, Lawrenceburg, Versailles, Lexington, Paris, Carlisle, Bardstown, Springfield, Harrodsburg, Nicholasville, Winchester, Hodgenville, Lebanon, Danville, Lancaster, Richmond, Morgantown, Brownsville, Horse Cave, Greensburg, Campbellsville, Liberty, Stanford, Russellville, Bowling Green, Franklin, Providence, Scottsville, Glasgow, Tompkinsville, Edmonton, Columbia, Jamestown, Burkesville, and Albany 331 PM EDT Wed Jun 5 2019 /231 PM CDT Wed Jun 5 2019/ This hazardous weather outlook is for portions of south central Indiana and Central Kentucky. .DAY ONE...Tonight. Chance of isolated severe thunderstorms are still possible this afternoon through this evening. These storms will be capable of damaging winds, large hail, heavy rainfall, and lightning. A line of storms will move through the area this evening into the early morning hours. The main hazard associated with this line is potential damaging winds. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Storm chances will likely continue into early next week as a slow moving low pressure system over the central United States approaches our area. Localized heavy rainfall and a few strong to severe storms will be possible during this timeframe. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed on Wednesday. CG/BJS
In the hours before
Local storm report, Jun 5, 6:56 PM EDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
656 PM EDT WED JUN 5 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0605 PM TSTM WND DMG 1 ESE CAMPBELLSBURG 38.65N 86.25W
06/05/2019 WASHINGTON IN 911 CALL CENTER
DEBRIS IN THE ROADWAY (BARN SIDING) ON SR 60
IN CAMPBELLSBURG, IN.
&&
JMLLocal storm report, Jun 5, 6:57 PM EDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
657 PM EDT WED JUN 5 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0623 PM TSTM WND DMG CLAYSVILLE 38.62N 86.28W
06/05/2019 WASHINGTON IN 911 CALL CENTER
TREE DOWN IN CLAYSVILLE, IN ALONG W LOST
RIVER RD.
&&
JMLLocal storm report, Jun 5, 7:23 PM EDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
723 PM EDT WED JUN 5 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0647 PM HAIL 1 NE MILLERSBURG 38.56N 86.32W
06/05/2019 E1.00 INCH ORANGE IN PUBLIC
&&
JMLLocal storm report, Jun 5, 7:24 PM EDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
724 PM EDT WED JUN 5 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0650 PM HAIL 2 ENE LIVONIA 38.57N 86.24W
06/05/2019 E1.75 INCH WASHINGTON IN PUBLIC
&&
JMLLocal storm report, Jun 5, 7:38 PM EDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
738 PM EDT WED JUN 5 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0538 PM TSTM WND DMG 1 N LEIPSIC 38.68N 86.37W
06/05/2019 ORANGE IN 911 CALL CENTER
TREE DOWN ALONG 840 N AND 450 E.
&&
JMLSpecial weather statement, Jun 5, 7:41 PM EDT, 3 minutes before
Special Weather Statement
National Weather Service Louisville KY
741 PM EDT Wed Jun 5 2019
KYZ033-060015-
Henry-
741 PM EDT Wed Jun 5 2019
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL HENRY COUNTY...
At 741 PM EDT, a strong thunderstorm was located 7 miles northeast of
New Castle, moving southeast at 15 mph.
Wind gusts up to 50 mph and nickel size hail are possible with this
storm.
Locations impacted include...
Port Royal, Drennon Springs, Lacie, Delville, Bethlehem, Slabtown,
Lockport and Franklinton.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 3855 8500 3851 8503 3852 8498 3849 8499
3848 8497 3846 8495 3846 8491 3844 8493
3845 8494 3844 8496 3843 8495 3837 8504
3850 8517 3858 8508 3856 8506 3857 8504
TIME...MOT...LOC 2341Z 295DEG 15KT 3852 8509
AMSThe office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 5, 5:09 PM EDT | Special Weather Statement | LMK | Orange | 36 min |
| Jun 5, 5:16 PM EDT | Severe Thunderstorm Warning | LMK | Orange, Washington | 44 min |
| Jun 5, 5:42 PM EDT | Special Weather Statement | LMK | Jefferson | 33 min |
| Jun 5, 5:49 PM EDT | Severe Thunderstorm Warning | LMK | Jefferson | 26 min |
| Jun 5, 5:59 PM EDT | Severe Thunderstorm Warning | LMK | Harrison, Orange, Washington | 46 min |
| Jun 5, 6:18 PM EDT | Special Weather Statement | LMK | Jefferson | 12 min |
| Jun 5, 6:42 PM EDT | Severe Thunderstorm Warning | LMK | Clark, Floyd, Harrison, Orange, Washington | 48 min |
| Jun 5, 6:43 PM EDT | Areal Flood Advisory | LMK | Orange, Washington | 3 hr |
| Jun 5, 7:10 PM EDT | Severe Thunderstorm Warning | LMK | Jefferson | 35 min |
| Jun 5, 7:12 PM EDT | Severe Thunderstorm Warning | LMK | Crawford, Dubois, Orange | 33 min |
| Jun 5, 7:24 PM EDT | Severe Thunderstorm Warning | LMK | Clark, Floyd | 36 min |
Nearby
Severe Thunderstorm Warnings in Indiana, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.